Czechoslovak Mathematical Journal, first online, pp. 1-9


Non-Wieferich primes in number fields and $abc$-conjecture

Srinivas Kotyada, Subramani Muthukrishnan

Received September 16, 2016.   First published January 19, 2018.

Abstract:  Let $K/\mathbb{Q}$ be an algebraic number field of class number one and let $\mathcal{O}_K$ be its ring of integers. We show that there are infinitely many non-Wieferich primes with respect to certain units in $\mathcal{O}_K$ under the assumption of the $abc$-conjecture for number fields.
Keywords:  Wieferich prime; non-Wieferich prime; number field; $abc$-conjecture
Classification MSC:  11A41, 11R04
DOI:  10.21136/CMJ.2018.0485-16

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] H. Graves, M. R. Murty: The $abc$ conjecture and non-Wieferich primes in arithmetic progressions. J. Number Theory 133 (2013), 1809-1813. DOI 10.1016/j.jnt.2012.10.012 | MR 3027939 | Zbl 1272.11014
[2] K. Győry: On the $abc$ conjecture in algebraic number fields. Acta Arith. 133 (2008), 281-295. DOI 10.4064/aa133-3-6 | MR 2434605 | Zbl 1188.11011
[3] M. R. Murty: The $ABC$ conjecture and exponents of class groups of quadratic fields. Number Theory. Proc. Int. Conf. On Discrete Mathematics and Number Theory, Tiruchirapalli, India, 1996 (V. K. Murty et al., eds.). Contemp. Math. 210. AMS, Providence (1998), 85-95. DOI 10.1090/conm/210/02785 | MR 1478486 | Zbl 0893.11043
[4] M. R. Murty, J. Esmonde: Problems in Algebraic Number Theory. Graduate Texts in Mathematics 190, Springer, Berlin (2005). DOI 10.1007/b138452 | MR 2090972 | Zbl 1055.11001
[5]  PrimeGrid Project. Available at http://www.primegrid.com/.
[6] J. H. Silverman: Wieferich's criterion and the $abc$-conjecture. J. Number Theory 30 (1988), 226-237. DOI 10.1016/0022-314X(88)90019-4 | MR 0961918 | Zbl 0654.10019
[7] P. Vojta: Diophantine Approximations and Value Distribution Theory. Lecture Notes in Mathematics 1239, Springer, Berlin (1987). DOI 10.1007/BFb0072989 | MR 0883451 | Zbl 0609.14011
[8] A. Wieferich: Zum letzten Fermatschen Theorem. J. Reine Angew. Math. 136 (1909), 293-302. (In German.) DOI 10.1515/crll.1909.136.293 | MR 1580782 | JFM 40.0256.03

Affiliations:   Srinivas Kotyada, Institute of Mathematical Sciences, Homi Bhabha National Institute, IV Cross Road, CIT Campus, Taramani, Chennai 600113, Tamil Nadu, India, e-mail: srini@imsc.res.in; Subramani Muthukrishnan, Chennai Mathematical Institute, H1, SIPCOT IT Park, Siruseri, Kelambakkam 603103, India, e-mail: subramani@cmi.ac.in


 
PDF available at: